FEDERICO R. JUSTINIANI, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Interstitial nephritis associated with nephrotic syndrome has been identified as a complication of therapy with nonsteroidal anti-inflammatory drugs (1-4). Ibuprofen has only been reported once as the cause of this condition (5). I report the case of a patient who, after self-administration of over-the-counter ibuprofen, developed nephrotic syndrome without renal failure.
A 56-year-old, white, morbidly obese, hypertensive businessman presented with a 2-week history of marked swelling of his legs and lower trunk. During the preceding 6 months, he had taken an average of eight tablets (1.6 g) daily of ibuprofen for pain in his knees. One month
JUSTINIANI FR. Over-the-Counter Ibuprofen and Nephrotic Syndrome. Ann Intern Med. 1986;105:303. doi: https://doi.org/10.7326/0003-4819-105-2-303_1
Download citation file:
Published: Ann Intern Med. 1986;105(2):303.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use